8 months ago, PVCs got my attention. Hospital put me on a Holter monitor. They saw PVCs and short runs of tachacardia. Put me on 25mg of Metoprolol. I stupidly began to miss taking my daily dosage because I didn't think it was doing me any good. Found myself in the emergency room with V- tach. They raised my dose to 50mg once a day. After a couple months I felt like I had lead boots on my feet, my muscles were sore for no reason and I was always fatigued. My cardiologist said to lower the dose to 12.5mg once a day. After a recent physical I complained about my erratic heart beat, thumping when I'm trying to sleep, never or rarely does my heart beat normally. They put me on the Holter monitor again. I'm still having PVCs and V-tach, although I can't detect the V-tach. Blood work showed slightly elevated cholesterol @223,pressure 130/80, they started me on 20mg Lipitor. I hate taking these meds. rather try a natural approach. With everything to read about these drugs it's frustrating trying to decide whats good for you and what isn't.
Is there an alternative to Metoprolol?
Added 19 Dec 2013:
Quick update. I saw a cardiologist today. I was told to stop taking Metoprolol, I'm starting a different drug, Atenolol 25mg. once daily. Hope the side effects are tolerable. I have an appointment to see a electrophysiologist in 3 weeks. This will be the second specialist I've seen, ablation was ruled out earlier this year for several reasons. We'll see.
- Metoprolol Information for Consumers
- Metoprolol Information for Healthcare Professionals (includes dosage details)
- Side Effects of Metoprolol (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I have very low blood pressure and am on this medication. My doctor has reduced the dosage from 100 to 25 mg a day, but I am still light headed, and ...
1 answer • 14 Jul 2011
increasing my dosage from 5mg. will affect my heart rate which I am having problems with already (from Metoprolol that I am taking with Amlodipine). ...
2 answers • 14 Sep 2011
stress and anxiety. My BP has been fine. I went through all tests, I am healthy, and my heart is healthy. My doctor is treating me for anxiety. Mean ...
2 answers • 30 Aug 2012
My father's metformin and metoprolol medications stipulate twice a day with meals. what is the minimum interval of the dosages? I am cocerned ...
2 answers • 24 Apr 2013
... scheduled a myelogram. Now the hospital says I have to be off the Gralise for a week before I can get the myelogram. I've only been taking ...
1 answer • 3 Apr 2014